Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 10, 2005, 7:36 PM CDT for Donley County, Gray County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 7:36 PM CDT (00:36 UTC)
- Expired
- May 10, 2005, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2943 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 110036 SVRAMA TXC129-179-110130- /O.NEW.KAMA.SV.W.0029.050511T0036Z-050511T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 736 PM CDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS GRAY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 11 MILES WEST OF HOWARDWICK...OR ABOUT 15 MILES NORTHWEST OF CLARENDON...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENBELT LAKE...LAKE MCCLELLAN...ALANREED AND MCLEAN. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3495 10109 3494 10056 3563 10055 3518 10109 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:38 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 10, 3:38 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT TUE MAY 10 2005 .DISCUSSION... CU/TCU STARTING TO GO ALONG ILL-DEFINED DRYLINE FROM JUST SOUTHEAST OF CLARENDON TO SOUTH OF CANADIAN. PLENTY OF INSTABILITY WILL BE FOUND EAST OF THE DRYLINE AND MID LEVEL WINDS WILL ONLY INCREASE THROUGH THE EVENING...SO BELIEVE THE STORMS WILL FIRE AND QUICKLY GO STRONG OR SEVERE. SEE LATEST SWOMCD AND SWODY1 FOR DETAILS. UPPER LOW OVER THE GREAT BASIN WILL ONLY SLOWLY MOVE NORTHEAST UNDER A BLOCKING HIGH BUILDING THROUGH WESTERN CANADA. THE PANHANDLES WILL REMAIN IN A SOUTHWEST FLOW ALOFT WITH SEVERAL SHORT WAVE TROUGHS MOVING THROUGH THE FLOW ALL THE WAY THROUGH THE END OF THE WEEK. A DRYLINE WILL MOVE BACK AND FORTH ACROSS THE PANHANDLES THROUGH THURSDAY BEFORE A COLD FRONT MOVES INTO THE NORTHWEST ZONES. INSTABILITY...LIFT AND MOISTURE ALL LOOK ADEQUATE FOR THUNDERSTORMS EACH AFTERNOON AND NIGHT THROUGH THE END OF THE WEEK. BASICALLY FOLLOWED THE LATEST GFS MODEL ON THE MOVEMENT OF THE FRONT. DID NOT CHANGE ANYTHING ON THE FORECAST BEYOND SATURDAY AS IT HANDLES THE WARMING AND DRYING TREND NICELY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 87 54 81 / 20 20 20 40 BEAVER OK 61 88 57 76 / 30 40 40 50 BOISE CITY OK 49 81 44 71 / 10 0 0 30 BORGER TX 60 92 56 80 / 20 30 30 40 BOYS RANCH TX 56 90 52 77 / 10 0 0 30 CANYON TX 57 89 54 82 / 20 10 10 40 CLARENDON TX 61 87 59 83 / 30 30 30 40 DALHART TX 50 86 49 75 / 10 0 0 30 GUYMON OK 58 91 55 73 / 20 20 20 30 HEREFORD TX 55 88 53 82 / 10 0 0 30 LIPSCOMB TX 63 85 59 77 / 30 40 40 50 PAMPA TX 60 86 57 80 / 30 30 30 40 SHAMROCK TX 63 87 61 83 / 30 40 40 50 WELLINGTON TX 65 87 62 84 / 30 40 40 50 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/15
Hazardous weather outlook, May 10, 1:00 PM CDT, 6 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 10 2005 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN ONE-THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES...OR GENERALLY EAST OF A BEAVER OKLAHOMA TO CLAUDE LINE. THE DRYLINE WILL SHARPEN NEAR THIS LINE THIS AFTERNOON AS DRY AIR MIXES WEST OF THE DRYLINE AND GULF MOISTURE MOVES INTO THE EASTERN PANHANDLES. DAYTIME MIXING WILL HELP TO DESTABILIZE THE ATMOSPHERE EAST OF THE DRYLINE...WHICH WILL HELP TO INITIATE THUNDERSTORMS LATER THIS AFTERNOON. WIND SHEAR PROFILES WILL BE FAVORABLE FOR ISOLATED SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. CAUTION IS ALSO ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY GIVEN THE MOIST AND UNSTABLE CONDITIONS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE CENTRAL AND EASTERN PARTS OF THE PANHANDLE REGION. ON THURSDAY...A COLD FRONT IS EXPECTED TO PUSH INTO THE REGION BUT THE TIMING OF THE FRONT AND HOW FAR SOUTH IT WILL PROGRESS IS STILL UNCERTAIN. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT. ACTIVATION IS ALSO POSSIBLE EACH AFTERNOON THROUGH SATURDAY. JORDAN
In the hours before
Local storm report, May 10, 5:51 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 E BUSHLAND 35.19N 102.03W
05/10/2005 1.00 INCH POTTER TX MEDIA
VIEWER CALLED IN REPORT TO LOCAL MEDIA.
&&
JJBSpecial weather statement, May 10, 6:41 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT TUE MAY 10 2005 TXZ018-110045- ARMSTRONG- 641 PM CDT TUE MAY 10 2005 ...STRONG THUNDERSTORM IN ARMSTRONG COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN WESTERN ARMSTRONG COUNTY OR BETWEEN CLAUDE AND WAYSIDE AT 640 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ARMSTRONG...INCLUDING THE TOWN OF CLAUDE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
Local storm report, May 10, 6:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL WHITE DEER 35.43N 101.17W
05/10/2005 0.75 INCH CARSON TX NWS EMPLOYEE
PENNY SIZE HAIL FROM 646 PM UNTIL 651 PM
&&
SDLocal storm report, May 10, 6:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL WHITE DEER 35.43N 101.17W
05/10/2005 0.88 INCH CARSON TX TRAINED SPOTTER
&&
SDLocal storm report, May 10, 7:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST GROOM 35.20N 101.11W
05/10/2005 58 MPH CARSON TX MEDIA
SCHOOLNET SITE IN GROOM REPORTED 57 TO 58 MPH WINDS.
&&
JJBLocal storm report, May 10, 7:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 6 SE BORGER 35.60N 101.32W
05/10/2005 1.75 INCH CARSON TX MEDIA
STEVE KIRSCH RECEIVED A CALL FROM 6SE BORGER QUARTER TO
GOLF BALL SIZE HAIL.
&&
GWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:02 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 28 min |
| May 10, 7:18 PM CDT | Tornado Warning | AMA | Armstrong | 42 min |
| May 10, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 38 min |
| May 10, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 65 min |
| May 10, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 65 min |
| May 10, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.